Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 110, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 7, 2018, 8:14 PM CST for Noxubee County, Mississippi. It took effect at Dec 9, 2018, 7:53 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2018, 8:14 PM CST (02:14 UTC)
- In effect from
- Dec 9, 2018, 7:53 PM CST
- Expired
- Dec 9, 2018, 6:55 PM CST
- In force
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Noxubee River at Macon (MCNM6). The gauge peaked at 23.62 ft at Dec 9, 2018, 2:00 PM CST.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
900
WGUS44 KJAN 080214
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
814 PM CST Fri Dec 7 2018
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecastrainfall for the next 24 hours. Rainfall
amounts greater than forecast may take the rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC103-090813-
/O.NEW.KJAN.FL.W.0110.181210T0153Z-181211T1640Z/
/MCNM6.1.ER.181210T0153Z.181210T1200Z.181211T0440Z.NO/
814 PM CST Fri Dec 7 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Noxubee River At Macon
* from Sunday evening to Tuesday morning.
* At 8:00 PM Friday the stage was 5.9 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will rise above flood stage Sunday evening and
will continue to rise to near 27.7 feet Monday morning.
* Impact...At 28.0 feet...Farm land near the river begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Noxubee River
Macon 26 5.9 Fri 08 PM 6.8 17.7 27.7 27.7 06 AM 12/10
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$4 follow-up statements
451
WGUS84 KJAN 081335
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
735 AM CST Sat Dec 8 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC025-091935-
/O.EXT.KJAN.FL.W.0109.181211T0000Z-181211T1200Z/
/TBBM6.1.ER.181211T0000Z.181211T0000Z.181211T0000Z.NO/
735 AM CST Sat Dec 8 2018
The Flood Warning continues for
The Tibbee Creek Near Tibbee
* from Monday evening to Tuesday morning.
* At 6:30 AM Saturday the stage was 9.4 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to near flood stage Monday
evening.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is
occurring.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Tibbee Creek
Tibbee 23 9.4 Sat 06 AM 12.9 21.2 21.3 23.0 06 PM 12/10
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
MSC103-091935-
/O.EXT.KJAN.FL.W.0110.181210T1200Z-181211T0000Z/
/MCNM6.1.ER.181210T1200Z.181210T1200Z.181210T1200Z.NO/
735 AM CST Sat Dec 8 2018
The Flood Warning continues for
The Noxubee River At Macon
* from Monday morning to Monday evening.
* At 7 AM Saturday the stage was 5.9 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to rise to near flood stage Monday
morning.
* Impact...At 26.0 feet...Low land near the river is flooded.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Noxubee River
Macon 26 5.9 Sat 07 AM 14.2 26.0 22.5 26.0 06 AM 12/10
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$037
WGUS84 KJAN 090145
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
745 PM CST Sat Dec 8 2018
...The Flood Warning continues for the following rivers in Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC025-100745-
/O.CON.KJAN.FL.W.0109.181211T0000Z-181211T1200Z/
/TBBM6.1.ER.181211T0000Z.181211T0000Z.181211T0000Z.NO/
745 PM CST Sat Dec 8 2018
The Flood Warning continues for
The Tibbee Creek Near Tibbee
* from Monday evening to Tuesday morning.
* At 7:30 PM Saturday the stage was 14.0 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to near flood stage Monday
evening.
* Impact...At 23.5 feet...Flood water is covering the gravel road
south of West Point that leads to the Tibbee Creek bridge near
Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is
occurring.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Tibbee Creek
Tibbee 23 14.0 Sat 07 PM 15.1 21.2 21.3 23.0 06 PM 12/10
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
MSC103-100745-
/O.CON.KJAN.FL.W.0110.181210T1200Z-181211T0000Z/
/MCNM6.1.ER.181210T1200Z.181210T1200Z.181210T1200Z.NO/
745 PM CST Sat Dec 8 2018
The Flood Warning continues for
The Noxubee River At Macon
* from Monday morning to Monday evening.
* At 7:00 PM Saturday the stage was 12.3 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to rise to near flood stage Monday
morning.
* Impact...At 26.0 feet...Low land near the river is flooded.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Noxubee River
Macon 26 12.3 Sat 07 PM 17.7 26.0 22.5 26.0 06 AM 12/10
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$187
WGUS84 KJAN 091454
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
854 AM CST Sun Dec 9 2018
...The Flood Warning continues for the following rivers in
Mississippi..
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC103-102053-
/O.CON.KJAN.FL.W.0110.181210T1200Z-181211T0000Z/
/MCNM6.1.ER.181210T1200Z.181210T1200Z.181210T1200Z.NO/
854 AM CST Sun Dec 9 2018
The Flood Warning continues for
The Noxubee River At Macon
* from Monday morning to Monday evening.
* At 8:00 AM Sunday the stage was 22.5 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow morning.
* Impact...At 26.0 feet...Low land near the river is flooded.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Noxubee River
Macon 26 22.5 Sun 08 AM 26.0 22.5 19.1 26.0 06 AM 12/10
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$365
WGUS84 KJAN 100055
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
655 PM CST Sun Dec 9 2018
...The Flood Warning is cancelled for the following rivers in Mississippi...
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC103-100125-
/O.CAN.KJAN.FL.W.0110.000000T0000Z-181211T0000Z/
/MCNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
655 PM CST Sun Dec 9 2018
The Flood Warning is cancelled for
The Noxubee River At Macon.
* At 6:00 PM Sunday the stage was 23.4 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will continue falling.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Noxubee River
Macon 26 23.4 Sun 06 PM 22.6 19.5 16.4 Falling
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 7, 6:38 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 7, 6:38 PM CST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Jackson MS 638 PM CST Fri Dec 7 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Expect the worst conditions in the GLH/GWO area this forecast period where IFR/MVFR category ceilings will generally prevail in low stratus and periods of RA, especially from late tonight through Saturday. These conditions will gradually work their way to GTR later tonight, and then JAN/HKS by around daybreak. The MEI to HBG/PIB area will actually experience mostly VFR conditions tonight, but conditions will deteriorate rapidly Saturday morning. Another big concern will be increasingly gusty E/NE surface winds, peaking during the mid morning to early afternoon period. /EC/ && .DISCUSSION... Tonight and Saturday: The stalled cold front continues to sit over the ArkLaMiss Delta this afternoon and provide the focus for the continuous isentropic- induced rain showers. So far, radar estimates show up to an inch has fallen in the far reaches of Bolivar County today with most other locations receiving up to 1/2". As the night wears on and the shortwave trough over the Southwest US pushes towards us, moisture will increase along the frontal boundary over TX. The progressive movement of the trough will push the moisture and rain through our CWA during the day tomorrow. While PWs above 1.5" move into south MS with this activity, rain rates will be moderate but the system should move through the area fairly quickly. QPF totals are still between 2-4" with some locally higher amounts possible, particularly in the far northwest reaches of the CWA. Still expect any convective activity to remain south of our area and so no thunder/lightning is in the forecast through this event. During the morning tomorrow, as a surface low lifts out of south LA, the pressure gradient increases over our area and therefore winds will increase. Some disruptions in the pressure field will yield sustained winds of 15 mph at times with gusts up to 30 mph possible. Temperatures tonight will fall into the lower to middle 40s. Highs tomorrow will only rise maybe 7 degrees at the most (mid 40s to near 50) due to thick cloud cover and the saturated conditions. /10/ Saturday night through Thursday night...By Saturday evening most of the heavy rain will shift off to the east of the area, but light rain will continue through much of the night as another upper short wave moves through. The models are a little faster moving the precip to the east of the area than previous runs. There could be some lingering light rain or drizzle in the east Sunday afternoon, but the bulk of any light rain should be east of the area by early evening. Currently it looks like the precip will be east of the area before the airmass is cold enough to support any wintry precip. The main upper trough axis will drop southeast across the area on Monday and Monday night, but upper ridging will build in on Tuesday and continue into Wednesday along with strong surface high pressure. The cool temperatures will continue through mid-week with highs generally in the 50s and lows falling into the mid/upper 20s/low 30s. The surface high will shift to the east of the area late Wednesday, with the surface flow swinging back around the southeast. With the southerly flow, expect warmer overnight lows in the 40s Wednesday night. Things will get active again towards the end of the period with the potential for thunderstorms and possible some severe storms Thursday night. The global models diverge in there solutions, but this is something to keep a close eye on./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 42 47 40 44 / 99 100 61 32 Meridian 42 47 41 46 / 79 98 79 40 Vicksburg 44 47 38 44 / 100 100 55 22 Hattiesburg 45 50 43 49 / 42 98 65 21 Natchez 45 49 37 44 / 100 100 43 18 Greenville 42 45 35 42 / 100 100 75 22 Greenwood 43 45 38 43 / 100 100 79 31 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Dec 7, 2:24 PM CST, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 224 PM CST Fri Dec 7 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040-041-082030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Washington- Issaquena-Sharkey- 224 PM CST Fri Dec 7 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Limited TIMING...Tonight through Saturday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Saturday Localized flash flooding due to heavy rain is possible, particularly in low lying and urban areas. This will mainly occur tonight into all day Saturday. Rainfall totals will be between 2-4 inches, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/1.png) Wind gusts up to 30 mph are possible for the entire outlook area on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ018-019-025>029-035>037-042>044-046>066-072>074-082030- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster- Humphreys-Holmes-Attala-Yazoo-Madison MS-Leake-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 224 PM CST Fri Dec 7 2018 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northwest Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Limited TIMING...Saturday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Saturday Localized flash flooding due to heavy rain is possible, particularly in low lying and urban areas. This will mainly occur early Saturday morning and spread eastward across the region throughout the day. Rainfall totals will be between 2-4 inches, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/1.png) Wind gusts up to 30 mph are possible for the entire outlook area on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ030>033-038-039-045-082030- Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba- 224 PM CST Fri Dec 7 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Saturday Wind gusts up to 30 mph are possible for the entire outlook area on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 10 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 8:13 PM CST | River Flood Warning | JAN | Clay | 37 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.